← Return to Weaning off of Pristiq

Discussion

Weaning off of Pristiq

Depression & Anxiety | Last Active: Feb 24 3:32pm | Replies (56)

Comment receiving replies
@hopeful33250

Hello @gagelle

We appreciate the additional information you provided about your blood pressure. I'm glad that has improved as well. I wasn't aware of the relationship between Effexor and Pristiq (Mentors and Moderators are not medical professionals, just patients like you are). A number of our members have taken Effexor at some time and they have posted about it's use.

At Mayo Connect we all learn from the experiences of others and you have added to our learning curve!

Teresa

Jump to this post


Replies to "Hello @gagelle We appreciate the additional information you provided about your blood pressure. I'm glad that..."

Hello @hopeful3325

From what I've read, Pristiq is Effexor but manufactured into a matrix that is released in the small intestine. It is not metabolized by the liver as most antidepressants. The matrix somehow makes the drug much stronger and gives it a shorter half-life. It is only available in time-release doses. If the matrix is broken, it turns back into Effexor. It can be dangerous to try to split the matrix as it can cause what is called an antidepressant dump--a large dose is dumped into the stomach. The coating on the pill is not the matrix. It is just a thin coating with no time-release function. The problem, of course, is that the smallest dose of Pristiq is 25MG. This can make it difficult for some to titrate without withdrawal effects. (Think about this: Until a short time ago, the smallest dose of Pristiq was 50 MG, making it almost impossible to titrate without major problems.) Here is a link to a website with valuable information about Pristiq withdrawal and its relationship to Effexor: http://survivingantidepressants.org/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/
Although a bit dated, the warnings and advice are still valuable. I believe that the material was copied from Peter Breggin's book on psychiatric drug withdrawal. I hope this helps.

Thank you @gagelle

You have provided some good information. I appreciate the research you have done.

Teresa